It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board

  • New to Asthma / Calcort (Deflazacort) Advice

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 05-21-2015, 03:17 PM   #1
    stargrave
    Senior Veteran
    (male)
     
    Join Date: Jan 2006
    Location: Mexico City
    Posts: 692
    stargrave HB Userstargrave HB Userstargrave HB Userstargrave HB User
    New to Asthma / Calcort (Deflazacort) Advice

    Hello.

    My story: All my life I've had permanent respiratory issues. Mainly rhinitis, which end up giving me 1-2 moderate to strong upper respiratory infections, both viral and bacterial.

    After several attempts(In the Social Security in Mexico), last year I've managed to see an allergies expert. He sent me some sensitivity tests(those needle stuff), which came back "inconclusive". Yet all my symptoms indicated an allergic issue, and a probable "Intermittent Asthma".

    He decided to put me on Symbicort, 2 inhalation a day. And this seemed to do the trick, combined with a "test treatment" with the suspected allergens' vaccine.
    Thing is that, after another bacterial infection I've had three Asthma bouts, which forced me to use my rescue inhaler Combivent. And the first two I was prescribed a short course of prednisone 50 mg for 7 days.

    This destroyed my stomach, amongst other nasty side effects, and raised my GERD symptoms, which now, apparently, are one of the "hidden" causes for my Asthma bouts. Which I have to confess I can't really identify with 100% certainty.

    My current symptoms(on my new bout) Some pain and discomfort win my chest and my back, some times while inhaling or sometimes while sitting down. And a mild, occasional lack of air, which may or may not come with physical activity. Sometimes I feel worst while sitting down.

    This came in tandem with an increased acid reflux, which is going to be evaluated by a Gastro next week, but today, here is my question: ¿Can anyone relate this symptoms with Asthma? I barely cough, never have wheeze, and for some moments of the day I feel practically fine.

    And the second one is about what the Allergies doc prescribed me:

    7 days of Calcort 30 mg a day (without tapering)
    A month of Monelukast 10 mg. 1 month
    Four shots 2-2 each day of Pulmicort 1 month
    Four shots 2-2 each day of Symbicort 1 month.

    I don't now if he didn't listen to me when I told him about my stomach issues with prednisone, It's my first time with Deflazacort and I'm a little nervous about its side effects and my dose without taper. I don't know if anyone has any experience with this drug.

    I'm ok with the shots and the Montelukast, I've taken those before without any issues.

    Thank you very much.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 05-21-2015, 04:33 PM   #2
    sue430
    Senior Member
    (female)
     
    Join Date: Feb 2003
    Location: detroit mi u.s.
    Posts: 151
    sue430 HB Usersue430 HB Usersue430 HB Usersue430 HB Usersue430 HB Usersue430 HB User
    Re: New to Asthma / Calcort (Deflazacort) Advice

    I don't have any experience with that particular oral steroid, but it is really important not to take steroids on an empty stomach if you want to avoid stomach problems. When I am taking prednisone, I am super careful about my diet also, try to eat lots of fruits and vegetables, drink lots of water and decrease carbs and sweets. I try to eat things with potassium like avocados, bananas, etc. I have found this really helps me with the side effects.

     
    Reply With Quote
    The Following User Says Thank You to sue430 For This Useful Post:
    stargrave (05-21-2015)
    Old 05-21-2015, 05:17 PM   #3
    stargrave
    Senior Veteran
    (male)
     
    Join Date: Jan 2006
    Location: Mexico City
    Posts: 692
    stargrave HB Userstargrave HB Userstargrave HB Userstargrave HB User
    Re: New to Asthma / Calcort (Deflazacort) Advice

    Thank you Sue, I'm going to do as you said to try to avoid side effects.

    I'm not really friend with the steroids, and never before I've taken so much of them... I don't really know how this Asthma started in the first place.

    Since I don't have any tapering indication, just 30 mg for 7 days and stop. Do you think I should I taper the dose? I've read that in a short course is not necessary but I don't know...

    My doctor is not a friendly one, and because of the Social Security nature, only if you're like really dying they take notice of you, otherwise they barely talk to you, so that's why

    Thanks again for your input!

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:42 AM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!